Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

November 29, 2021Clearfield County, Pennsylvania

NWS State College, PA issued this special weather statement at Nov 29, 2021, 2:01 AM EST for Clearfield County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2021, 2:01 AM EST (07:01 UTC)
Expired
Nov 29, 2021, 2:45 AM EST
In force
44 min
Issued by
NWS State College, PA

County Clearfield County, PA

The radar

The State College radar (KCCX), 57 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WWUS81 KCTP 290701
SPSCTP

Special Weather Statement
National Weather Service State College PA
201 AM EST Mon Nov 29 2021
 
PAZ017-290745-
Clearfield PA-
201 AM EST Mon Nov 29 2021

...A SNOW SQUALL WILL AFFECT PARTS OF CLEARFIELD COUNTY...

HAZARDS...A snow squall accompanied by winds of 20 MPH which can
rapidly reduce visibility to less than a quarter of a mile.

LOCATION AND MOVEMENT...At 200 AM EST, a snow squall was along a line
extending from Penfield to near DuBois and moving southeast at 30
MPH.

THIS SQUALL WILL BE NEAR...
  S.B. Elliot State Park around 210 AM EST.
  Rockton around 220 AM EST.
  Clearfield, Plymptonville and Hyde around 225 AM EST.
  Woodland and Curwensville around 235 AM EST.
  Philipsburg around 245 AM EST.

* For those driving on Interstate 80, this includes areas between the
  Dubois and Kylertown exits, specifically from mile markers 97 to
  124.

This includes the following highways...
 Route 119 from Sykesville to DuBois.
 Route 219 from Grampian to I-80.
 Route 322 from the Jefferson county line to Philipsburg.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4120 7876 4121 7849 4090 7822 4104 7880
      4114 7880
TIME...MOT...LOC 0700Z 321DEG 26KT 4119 7856 4118 7876 
$$

Dangelo

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Nov 28, 10:46 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Nov 28, 10:46 PM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service State College PA
1046 PM EST Sun Nov 28 2021

.SYNOPSIS...
Snow showers will fall over much of Central PA tonight as a
clipper system moves overhead.

Lingering snow showers will continue through Monday morning then
begin to lessen and fade as the day goes on. Mostly cloudy
skies will become partly sunny later Monday.

Another system approaches Tuesday with light snow expected
again.

&&

.NEAR TERM /UNTIL 7 AM MONDAY MORNING/...
Bands of heavier snow on radar at 2Z Sunday are moving south
and easy across Central PA, one along the PA Northern Tier and
one in the Central Mountains. Some 1/2SM visibilities and snow
on roads are being reported with heavier bands, which may prove
problematic for evening travelers. As these bands are passing
overhead, minor accumuations are possible in areas where
surface temperatures are just above to below freezing.

A shortwave trough associated with a clipper system is
currently swinging through, providing lift for the snow bands
this evening. With cool 700mb at -18C, steep low level lapse
rates, and moisture off of the Great Lakes, these bands of
heavier snow will persist for the next few hours. We have
observed a few lightning strikes this evening in convective snow
bands, so "thundersnow" will also be possible.

Prev...
High res guidance has areas north and west of the
Allegheny Front picking up between 1 and 3 inches across the
Alleghenies with the Central Ridge and Valley region receiving a
coating to one inch by morning. The NW snowbelt will take the
snow prize with 4-7 inches of snow accum over a 24 hour period
near and to the NW of a line from Bradford to Warren. A few
locally higher totals are possible. For the Central Ridge and
Valley region. A coating to one inch will fall, mainly early
tonight. However, the transition to several narrow snowbands
with a veering LLVL profile to the WNW will blanket some
locations with another quick 1/2 inch of snow.

A Winter Weather Advisory for LES remains in effect through
early Monday morning across Warren and Mckean Counties. The
stratocu deck does shallow a bit during the day Monday, but the
base of the subsidence inversion is still AOA 7 kft across the
NW counties of the CWA with the DGZ still residing in the upper
portion of the cloud layer. So, expect to see snow showers and
areas of LES likely continuing. Will consider extending the
ending time of the Advisory into Monday afternoon for Warren and
McKean Counties.

&&

.SHORT TERM /7 AM MONDAY MORNING THROUGH WEDNESDAY/...
The passage of the trough axis and onset of strong NVA will
help to diminish the intensity and longevity of the bands of LES
early Monday.

Monday morning, the flow is progged to veer more into the NNW
just ahead of some shortwave ridging aloft across the Glakes. In
addition, there will be increased directional shear, dry air
aloft moving into the dendritic growth zone, and a lowering
inversion height type of environment. For the most part, this
should act to weaken lingering lake effect bands. Expect
lessening snow showers through the day Monday, with most of the
activity, if any, confined to the NW Mountains and possibly
across the Laurel Highlands (if a snowband sets up like models
are hinting).

Monday afternoon, the lake effect machine should further break
down over time, as heights rise aloft, and warm advection begins
to kick in above the boundary layer. However, lingering snow
showers will remain possible in the typical NW snowbelt region,
as that rarely occurs downwind of the Lake Erie prior to the
passage of the 850 mb ridge axis. Model guidance has very light
QPF amounts for Monday and even lesser Monday night. The most
likely case will be flurries or drizzle/freezing drizzle.

For everywhere outside of the NW snowbelt, early clouds should
give way to increasing sunshine over time with flurries and a
few brief snow showers still possible.Highs Monday afternoon
should range from the lower 30s in the northern mountains, to
the lower 40s in the Lower Susquehanna Valley.

Early Tuesday to Tuesday night, Another clipper system will
bring snow showers to Northern PA and the Laurel Mountains, and
rain or rain/snow to Southern pA. QPF amounts are light and the
best moisture will be outside our forecast area, but most
guidance is hinting we will see some form of precip Tuesday. A
coating to an inch or two of snow is expected in NW PA with
lesser amounts elsewhere.

Mid-week, models begin to differ on the timing of another
system with the latest model runs (12Z EC/18Z GFS) with the GFS
having shortwave energy coming up from the SW Wed and the EC
having a clipper arrive Thurs. Kept POPs low at this time, but
with persistent upper level troughing through most of the week,
precip could very well be likely again.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Persistent upper-level troughing and WNW flow will continue
into the first half of next week.

Temperatures will rise into the latter part of the week, with
highs on Thursday expected to be in the 40s and 50s. Another
clipper system passing to the north later Thu will bring a
chance of mainly rain showers to the area, with possible snow
showers behind the front Thu night and Fri as the low moves out
to the north and east. Daytime temps in the post frontal airmass
will be back in the 30s and 40s Fri and through the weekend.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
Scattered light snow showers will persist overnight region-wide
with only limited effects. A second round of more widespread
snow showers will move into northwestern airfields through 06Z
with accompanying MVFR vis and cig reductions, isold to IFR.

Moderately gusty westerly winds will persist overnight with
gusts of 25 to 30 KTS.

Outlook...

Mon-Tue...Restrictions possible N/W in snow showers. Breezy.

Wed...Becoming VFR areawide.

Wed night-Thu...Rain showers developing.

Fri...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM EST Monday for PAZ004-005.

&&

SYNOPSIS...Wagner
NEAR TERM...Lambert/Wagner
SHORT TERM...Lambert/Wagner
LONG TERM...Gartner/Colbert
AVIATION...Lambert/Gartner
Hazardous weather outlook, Nov 28, 11:13 AM EST, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1113 AM EST Sun Nov 28 2021

PAZ012-017>019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-291615-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Blair-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1113 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ006-010-011-024-033-291615-
Potter-Elk-Cameron-Cambria-Somerset-
1113 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Snow accumulations will be generally an inch or two, but could be up
to 3 inches, mainly on the ridge tops and west-facing slopes late
today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-291615-
Warren-McKean-
1113 AM EST Sun Nov 28 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Nov 28, 8:15 PM EST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service State College PA
815 PM EST Sun Nov 28 2021

PAZ026>028-050-056-290145-
Perry PA-Juniata PA-Huntingdon PA-Mifflin PA-Snyder PA-
815 PM EST Sun Nov 28 2021

...A BAND OF SNOW SHOWERS WILL AFFECT PARTS OF PERRY...JUNIATA...
HUNTINGDON...MIFFLIN...AND SNYDER COUNTIES...

HAZARDS...A band of snow showers which can rapidly reduce visibility
to less than one mile and slicken roads.

LOCATION AND MOVEMENT...At 813 PM EST, a band of snow showers was
along a line extending from Richfield to near Spruce Hill to near
Mount Union and moving east at 30 MPH.

LOCATIONS IMPACTED INCLUDE...
Lewistown, Mount Union, Burnham, Newport, Highland Park, Honey
Grove, New Bloomfield, Yeagertown, Mcalisterville, McClure, Spruce
Hill, Port Trevorton, Strodes Mills, Beaver Springs, Richfield,
Juniata Terrace, Allensville and Mexico.

SAFETY INFO...
Use extra caution if you must travel into or through this band of
heavy snow. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4027 7766 4029 7767 4027 7770 4038 7795
      4059 7780 4076 7732 4074 7686 4069 7687
      4064 7694 4059 7696 4057 7699 4052 7698
      4047 7695 4035 7713 4032 7736 4024 7750
TIME...MOT...LOC 0113Z 270DEG 27KT 4069 7710 4044 7749 4034 7784

Evanego
Special weather statement, Nov 28, 8:48 PM EST, 5 hours 13 minutes before
Special Weather Statement
National Weather Service State College PA
848 PM EST Sun Nov 28 2021

PAZ028-050-052-056>059-290215-
Perry PA-Northumberland PA-Lebanon PA-Juniata PA-Dauphin PA-
Snyder PA-Schuylkill PA-
848 PM EST Sun Nov 28 2021

...A BAND OF SNOW SHOWERS WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...LEBANON...JUNIATA...DAUPHIN...SNYDER...AND
SCHUYLKILL COUNTIES...

HAZARDS...A band of snow showers which can rapidly reduce visibility
to less than one mile.

LOCATION AND MOVEMENT...At 846 PM EST, a band of snow showers was
along a line extending from Urban to near New Bloomfield to East
Waterford and moving east at 40 MPH.

LOCATIONS IMPACTED INCLUDE...
Harrisburg, Pottsville, Hershey, Colonial Park, Progress,
Linglestown, Minersville, Paxtonia, Skyline View, Valley View,
Millersburg, Marysville, Pine Grove, Lykens, Tremont, Newport,
Duncannon, Elizabethville, Williamstown and Tower City.

SAFETY INFO...
Use extra caution if you must travel into or through this band of
snow showers. Rapid changes in visibility and potentially slick
roads may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4068 7618 4051 7636 4049 7644 4049 7642
      4047 7641 4030 7664 4030 7692 4032 7691
      4033 7693 4029 7715 4037 7774 4046 7765
      4059 7726 4074 7722
TIME...MOT...LOC 0146Z 277DEG 34KT 4066 7677 4039 7712 4037 7758

Evanego
Special weather statement, Nov 28, 9:15 PM EST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service State College PA
915 PM EST Sun Nov 28 2021

PAZ052-056>059-290245-
Perry PA-Northumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
915 PM EST Sun Nov 28 2021

...A BAND OF SNOW SHOWERS WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES...

HAZARDS...A band of snow showers which can rapidly reduce visibility
to less than one mile and quickly make untreated surfaces slick.

LOCATION AND MOVEMENT...At 914 PM EST, a band of snow showers was
along a line extending from near Klingerstown to near Enola and
moving east at 30 MPH.

LOCATIONS IMPACTED INCLUDE...
Harrisburg, Lebanon, Pottsville, Hershey, Colonial Park, Progress,
Middletown, Palmyra, Linglestown, Steelton, Annville, Hummelstown,
Minersville, Paxtonia, Rutherford, Skyline View, Lawnton,
Campbelltown, Bressler-Enhaut-Oberlin and Penbrook.

SAFETY INFO...
Use extra caution if you must travel into or through this band of
snow showers. Rapid changes in visibility and potentially slick
roads may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4051 7633 4049 7644 4045 7636 4022 7650
      4019 7661 4015 7668 4020 7681 4026 7689
      4029 7691 4033 7690 4031 7702 4044 7714
      4054 7709 4069 7688 4070 7618
TIME...MOT...LOC 0214Z 285DEG 24KT 4065 7662 4031 7698

Evanego
Special weather statement, Nov 28, 11:43 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service State College PA
1143 PM EST Sun Nov 28 2021

PAZ017>019-024>026-290545-
Northern Centre PA-Clearfield PA-Blair PA-Cambria PA-Huntingdon PA-
Southern Centre PA-
1143 PM EST Sun Nov 28 2021

...A SNOW SQUALL WILL AFFECT PARTS OF NORTHERN CENTRE...CLEARFIELD...
BLAIR...CAMBRIA...HUNTINGDON...AND SOUTHERN CENTRE COUNTIES...

HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than one mile.

LOCATION AND MOVEMENT...At 1143 PM EST, a snow squall was along a
line extending from Houtzdale to Belsano and moving southeast at 25
MPH.

THIS SQUALL WILL BE NEAR...
  Osceola Mills, Houtzdale and Jeffries around 1150 PM EST.
  Sandy Ridge around 1200 AM EST.
  Tyrone, Bald Eagle and Ehrenfeld around 1210 AM EST.
  Portage, Warriors Mark and Birmingham around 1215 AM EST.
  Lilly, Sankertown and Cresson around 1220 AM EST.
  Franklinville and Spruce Creek around 1225 AM EST.

* This includes Interstate 99 from mile markers 18 to 59.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4065 7885 4095 7835 4063 7786 4027 7829
      4028 7840 4030 7843 4029 7844 4031 7859
      4033 7862 4032 7863 4033 7873 4049 7892
TIME...MOT...LOC 0443Z 305DEG 24KT 4085 7834 4054 7890

Dangelo
Special weather statement, Nov 29, 2:01 AM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
201 AM EST Mon Nov 29 2021

PAZ017-290745-
Clearfield PA-
201 AM EST Mon Nov 29 2021

...A SNOW SQUALL WILL AFFECT PARTS OF CLEARFIELD COUNTY...

HAZARDS...A snow squall accompanied by winds of 20 MPH which can
rapidly reduce visibility to less than a quarter of a mile.

LOCATION AND MOVEMENT...At 200 AM EST, a snow squall was along a line
extending from Penfield to near DuBois and moving southeast at 30
MPH.

THIS SQUALL WILL BE NEAR...
  S.B. Elliot State Park around 210 AM EST.
  Rockton around 220 AM EST.
  Clearfield, Plymptonville and Hyde around 225 AM EST.
  Woodland and Curwensville around 235 AM EST.
  Philipsburg around 245 AM EST.

* For those driving on Interstate 80, this includes areas between the
  Dubois and Kylertown exits, specifically from mile markers 97 to
  124.

This includes the following highways...
 Route 119 from Sykesville to DuBois.
 Route 219 from Grampian to I-80.
 Route 322 from the Jefferson county line to Philipsburg.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4120 7876 4121 7849 4090 7822 4104 7880
      4114 7880
TIME...MOT...LOC 0700Z 321DEG 26KT 4119 7856 4118 7876

Dangelo

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 7:32 PM ESTSpecial Weather StatementCTPHuntingdon, Juniata, Mifflin43 min
Nov 28, 8:15 PM ESTSpecial Weather StatementCTPJuniata, Mifflin, Perry30 min
Nov 28, 8:48 PM ESTSpecial Weather StatementCTPDauphin, Juniata, Perry27 min
Nov 28, 9:15 PM ESTSpecial Weather StatementCTPDauphin, Lebanon30 min
Nov 28, 11:43 PM ESTSpecial Weather StatementCTPBlair, Cambria62 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.